Am I suffering from morphine withdrawal

Help, I have been taking both MST and Oramorph for the past two to three months and I am worried I have already formed some kind of dependence on them. I think I was having what everyone calls a flare and my pain has been pretty uncontrollable for the last few months hence taking so much pain killers but I can hardly write what I am about to write in case it jinx's ( is that the right word) it

For the past three days my pain levels have dropped through the floor, I can't believe I am not in much pain. My hips and wrists and fingers still hurt but that's all they just hurt, no tears, no reaching for the Oramorph after clock watching till the four hours where up

I still can't really walk very far or make the stairs very well but the pain has reduced to such an amount I am not needing the Oramorph which leads me to a strange place where if I have taken any Oramorph all day by the end of the day I am beginning to feel very unwell, dizzy , sick, faint, hot and bothered and really not feeling like me. All these feelings go away if I take some Oramorph . As I am still taking it at night as the pain is still enough to keep me awake but nothing like how bad it was.

Are the two linked or am I reading too much into it, and if it is morphine withdrawal what should I do as if the joint pains come back to the high level again it is Oramorph that calms it down to bearable, so I would hate to be without it. How long do you need to be on morphine to become dependant on it.

Or could I believe that the pain has gone forever! , that would be great, I could go back to work and have a life again

Any advice?

Caroline xxx

3 Replies

oldestnewest
  • could be if i fall asleepand wake up on sofa at 2 o clock in morning i sometimes orget two take my evening tablets i am on high dose of morphine but am very slowly comeing of tablets i suffer the same systems as you wake up irritable sweating feelin sick and in lot of pain but calm down after taking tablets . if u want to stop taking oramorph i would suggest u do it slowly take a half spoonful 1 dose a day for a week then half spoon on another dose and carry on reducing weekly it should stop withdrawl symtoms

  • [Admin message - please do not reduce or stop your morphine medications yourselves. Please take advice from your GP or another medical professional who can advise you how to do this to avoid withdrawal symptoms and to manage this effectively without detriment to your pain and other symptoms. You could make yourselves very poorly.]

  • Hello Caroline

    MST Continus and Oramorph are both morphine medications, they are very strong opioid medications -

    Very strong opiate painkillers such as morphine are not recommended for Fibromyalgia. This is because Fibromyalgia is a long-term condition. It is unwise to take strong opiates long-term, due to problems with medication dependence and also long term damage.

    Here's some more info taken from our main site. Please click on the link and scroll down the article regarding the use of morphine -

    fibroaction.org/Pages/Analg...

    Some people with Fibro, mainly those with other conditions as well or whose Fibro is uncontrolled and poorly treated, do take strong opioids and benefit but it's unusual to get good symptom control.

    I personally would speak to my GP about these medications and their suitability for Fibromyalgia bearing in mind the above comments. You didn't mention other conditions so I am not sure if these medications were prescribed for something else, however, if they are being taken purely for Fibromyalgia, these type of medications are not recommended.

    Both medications are mentioned in the article below, please click on the link to read more info about morphine medications -

    patient.co.uk/medicine/Morp...

    I hope this is helpful to you, please let us know how you get on speaking to your GP.

    Best wishes and hugs xx

    Libs

You may also like...